Hundreds of vapers across the US are getting dangerously ill. They’re reporting mysterious symptoms like chest pains, fever, difficulty breathing, nausea, vomiting, diarrhea, and weight loss.
Two people have died from these lung illnesses, and several more have been so near death they were pushed into medically-induced comas. Investigators at the CDC suspect that vaping — and in particular, vaping with cannabinoid liquids like THC — may be part of the problem….
In July, an unnamed man used a cannabis vape vial off the street in Wisconsin and was later hospitalized and put on life support.
As Inverse recently reported, there’s a growing market for these cartridges, which use cannabis distillates in a liquid form rather than marijuana flower to get users high. Sellers can open and tamper with these distillate vials, adding other ingredients to make their supply last longer…
“I think this is probably going to be associated with illegal products,” Gottlieb told the New York Times. “It’s not like the major manufacturers have suddenly changed their ingredients. It’s probably something new that has been introduced into the market by an illegal manufacturer, either a new flavor or a new way to emulsify THC that is causing these injuries.”
…read more at Inverse